MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117170
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial mdr is being submitted as a result of a retrospective review of davol¿s mdr decisions and the initial decision not to report the event is being revised to reflect updated company procedures.The onlay portion of the device was returned for evaluation and is confirmed for fraying and deformation of the mesh.As stated this was not an out of the box condition.The sample was received in a contaminated state with a suture present indicating that there was an attempt made to implant the onlay mesh.Visual evaluation confirms the user cut the mesh in attempt to make a keyhole in the onlay.It appears that during attempted implantation of the onlay, fraying and deformation of the mesh occurred due to forces applied on one of the inner cut edges made by the user to create the key hole.Root cause for the noted damage to the onlay is user/device interface.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
Contact alleged that the surgeon was trimming the onlay portion of the plug and patch and the material frayed.Surgeon used another of the same to complete the case without issue.There was no patient impact.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6745717
Report Number1213643-2017-00456
Device Sequence Number771632
Product Code FTL
UDI-Device Identifier00801741031007
UDI-Public(01)00801741031007(17)201028(10)HUZK0131
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number0117170
Device Lot NumberHUZK0131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2016
Initial Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1